Alert archive / Iowa / Wind Advisories in 2013
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Jan 19, 2013, 3:41 AM CST for 10 counties in Iowa; 8 counties in Illinois. It took effect at Jan 19, 2013, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 3:41 AM CST (09:41 UTC)
- In effect from
- Jan 19, 2013, 6:00 PM CST
- Expired
- Jan 20, 2013, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 38 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
748 WWUS73 KDVN 192047 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 247 PM CST SAT JAN 19 2013 ...STRONG NORTHWEST WINDS WILL DEVELOP BY THIS EVENING... .AN ARCTIC FRONT SURGING INTO THE AREA WILL PRODUCE STRONG NORTHWEST WINDS BY THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BUFFET THE AREA FROM EARLY EVENING UNTIL MIDNIGHT...BEFORE THEY GRADUALLY DIMINISH. BESIDES THE STRONG WINDS...THE ARCTIC FRONT WILL CAUSE TEMPERATURES TO RAPIDLY FALL THIS EVENING AND INTO THE OVERNIGHT. THE TEMPERATURES WILL DIP INTO THE LOW TO MID TEENS BY MIDNIGHT WITH WIND CHILLS DROPPING WELL BELOW ZERO ACROSS THE ADVISORY AREA. IAZ066-ILZ001-002-007-009-200500- /O.EXA.KDVN.WI.Y.0001.130120T0000Z-130120T0600Z/ CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...CLINTON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS 247 PM CST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * TIMING...THE WINDS WILL BECOME VERY STRONG AND REACH ADVISORY CRITERIA AFTER 6 PM CST THIS EVENING. THE STRONG WINDS WILL THEN CONTINUE AT ADVISORY LEVELS UNTIL MIDNIGHT TONIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE STRONG WIND WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OBJECTS WILL ALSO LIKELY BE BLOWN AROUND AND SMALL BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR HEADED OUTDOORS THIS SATURDAY EVENING. && $$ IAZ040>042-051>054-200500- /O.CON.KDVN.WI.Y.0001.130120T0000Z-130120T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA 247 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... * TIMING...THE WINDS WILL BECOME VERY STRONG AND REACH ADVISORY CRITERIA BETWEEN 6 AND 8 PM CST THIS EVENING. THE STRONG WINDS WILL THEN CONTINUE AT ADVISORY LEVELS UNTIL MIDNIGHT TONIGHT. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE STRONG WIND WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OBJECTS WILL ALSO LIKELY BE BLOWN AROUND AND SMALL BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR HEADED OUTDOORS THIS SATURDAY EVENING. && $$
816 WWUS73 KDVN 200113 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 713 PM CST SAT JAN 19 2013 ...STRONG NORTHWEST WINDS DEVELOPING THIS EVENING... .AN INTENSE ARCTIC FRONT IS SURGING INTO THE AREA...THIS WILL CAUSE STRONG NORTHWEST WINDS TO DEVELOP OVER THE NEXT COUPLE OF HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH WILL BUFFET THE AREA UNTIL MIDNIGHT...BEFORE THEY GRADUALLY DIMINISH. BESIDES THE STRONG WINDS...THE ARCTIC FRONT WILL CAUSE TEMPERATURES TO RAPIDLY FALL THIS EVENING AND INTO THE OVERNIGHT. THE TEMPERATURES WILL DIP INTO THE LOW TO MID TEENS BY MIDNIGHT WITH WIND CHILLS DROPPING WELL BELOW ZERO ACROSS THE ADVISORY AREA. IAZ040>042-051>054-066-ILZ001-002-007-009-200600- /O.CON.KDVN.WI.Y.0001.000000T0000Z-130120T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 713 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THE WINDS WILL BECOME VERY STRONG AND REACH ADVISORY CRITERIA BETWEEN 7 AND 9 PM CST THIS EVENING. THE STRONG WINDS WILL THEN CONTINUE AT ADVISORY LEVELS UNTIL MIDNIGHT TONIGHT. * WINDS...NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * IMPACTS...THE STRONG AND GUSTY WINDS MAY CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OBJECTS WILL ALSO LIKELY BE BLOWN AROUND AND SMALL BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR HEADED OUTDOORS THIS SATURDAY EVENING. && $$ NICHOLS
225 WWUS73 KDVN 200211 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 811 PM CST SAT JAN 19 2013 ...STRONG NORTHWEST WINDS DEVELOPING THIS EVENING... .AN INTENSE ARCTIC FRONT IS SURGING INTO THE AREA...THIS WILL CAUSE STRONG NORTHWEST WINDS TO DEVELOP OVER THE NEXT COUPLE OF HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO AROUND OR OVER 45 MPH WILL BUFFET THE AREA UNTIL MIDNIGHT...BEFORE THEY GRADUALLY DIMINISH. BESIDES THE STRONG WINDS...THE ARCTIC FRONT WILL CAUSE TEMPERATURES TO RAPIDLY FALL THIS EVENING AND INTO THE OVERNIGHT. THE TEMPERATURES WILL DIP INTO THE LOW TO MID TEENS BY MIDNIGHT WITH WIND CHILLS DROPPING WELL BELOW ZERO ACROSS THE ADVISORY AREA. IAZ065-068-ILZ015>018-200600- /O.EXA.KDVN.WI.Y.0001.000000T0000Z-130120T0600Z/ CEDAR-SCOTT-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...TIPTON...BETTENDORF...DAVENPORT... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN 811 PM CST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THE WINDS WILL BECOME VERY STRONG AND REACH ADVISORY CRITERIA BETWEEN 8 AND 9 PM CST THIS EVENING. THE STRONG WINDS WILL THEN CONTINUE AT ADVISORY LEVELS UNTIL MIDNIGHT TONIGHT. * WINDS...NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * IMPACTS...THE STRONG AND GUSTY WINDS MAY CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OBJECTS WILL ALSO LIKELY BE BLOWN AROUND AND SMALL BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR HEADED OUTDOORS THIS SATURDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS. && $$ IAZ040>042-051>054-066-ILZ001-002-007-009-200600- /O.CON.KDVN.WI.Y.0001.000000T0000Z-130120T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 811 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THE WINDS WILL BECOME VERY STRONG AND REACH ADVISORY CRITERIA BETWEEN 7 AND 9 PM CST THIS EVENING. THE STRONG WINDS WILL THEN CONTINUE AT ADVISORY LEVELS UNTIL MIDNIGHT TONIGHT. * WINDS...NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO OVER 45 MPH. * IMPACTS...THE STRONG AND GUSTY WINDS MAY CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHTWEIGHT OBJECTS WILL ALSO LIKELY BE BLOWN AROUND AND SMALL BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR HEADED OUTDOORS THIS SATURDAY EVENING. && $$ NICHOLS
541 WWUS73 KDVN 200545 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1145 PM CST SAT JAN 19 2013 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... IAZ040>042-051>054-065-066-068-ILZ001-002-007-009-015>018-200645- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-130120T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON- SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND- HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON... BETTENDORF...DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN 1145 PM CST SAT JAN 19 2013 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... NORTHWEST WINDS HAVE DECREASED TO 20 TO 30 MPH WITH SOME GUSTS TO 35 MPH OVER THE PAST HALF HOUR. A FURTHER DECREASE IN SPEEDS TO 15 TO 25 MPH OR LESS IS EXPECTED OVER THE NEXT HOUR. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NICHOLS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:22 AM CST, 19 minutes earlier.
Area forecast discussion, Jan 19, 3:22 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 AM CST SAT JAN 19 2013
.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING THAT THE CWA WAS STILL BATHED IN
BROAD CYCLONIC FLOW AND SOUTHWESTERLY RETURN FLOW SOUTHEAST OF AN
ORGANIZING LOW PRESSURE CENTER PUSHING INTO NORTHEASTERN ND. PRESSURE
FALLS WERE INCREASING ACRS NORTHERN AND CENTRAL MN HI-LIGHTING THE
EVENTUAL PATH OF THIS SYSTEM...WHILE VERY COLD AIR LOOMED BEHIND IT
JUST NORTH OF THE BORDER ACRS SASKATCHEWAN. ALOFT...AN UPPER LEVEL
WAVE WAS NOTED ON WATER VAPOR IMAGERY EMBEDDED IN BROAD
NORTH-WESTERLIES JUST WEST OF THE LK WINNIPEG REGION OF CANADA.
&&
.SHORT TERM...TODAY AND TONIGHT...
WITH A MILD START TO THE DAY AND STRONG LOW TO MID LEVEL
SOUTHWESTERLIES CONTINUING TO DRAW PORTION OF THERMAL RIDGE ACRS THE
AREA...WILL BUMP UP TEMPS SOME FOR HIGHS. WIDESPREAD UPPER 40S TO
LOWER 50S WITH SOME MID 50S POSSIBLE IN THE SOUTHWESTERN THIRD.
EXPECT MID AN HIGH LEVEL CLOUD DECK CURRENTLY ACRS THE NORTH HALF OF
THE CWA TO PUSH EASTWARD AS THE MORNING PROGRESSES AND INTO THE
AFTERNOON...BEFORE CLOUDS INCREASE AGAIN FROM THE NORTHWEST AHEAD OF
INCOMING ARCTIC FRONT LATE THIS AFTERNOON. MOST SHORT RANGE MODELS IN
DECENT AGREEMENT OF SURGING ARCTIC BOUNDARY INTO THE NORTHWESTERN CWA
AFTER 20Z...WITH IT MAKING IT TO THE MS RVR BY 00Z-01Z SAT. PROGGED
STRENGTH OF INCOMING COLD AIR ADVECTION...TIGHTENING OF LLVL CYCLONIC
FLOW AND EVEN MINIMAL MIXING UP TO 3-4K FT AGL TAPPING INTO NORTHWEST
WINDS OF 45 TO 55+ KTS JUST ALOFT...SUGGEST A VERY WINDY EVENING IN
STORE FOR THE AREA. POST-FRONTAL ISALLOBARIC PRESSURE RISE SURGE TO
ALSO ACT AS A WIND SURGING ENHANCEMENT THIS EVENING...AND AFTER SOME
BUFKIT SFC MOMENTUM MIX DOWN ANALYSIS...DECIDED TO GO WITH A WIND
ADVISORY THIS EVENING FROM 00Z-06Z SUNDAY FOR ROUGHLY THE
NORTHWESTERN TWO TIER OF COUNTIES OF THE IA SIDE OF THE DVN CWA
EASTWARD TO THE MS RVR...OR ALONG AND NORTH OF A CEDAR RAPIDS TO
SABULA IA LINE. SUSTAINED WINDS OF 25 TO 33 EXPECTED IN THESE AREAS
WITH GUSTS UP TO 45 MPH THIS EVENING. STILL WINDY AFTER MIDNIGHT BUT
BETTER SURGE MAY BE EAST OF THE CWA BY THEN AND HOPEFULLY THE
WINDS WILL BE DROPPING BELOW ADVISORY CRITERIA. THE DAY CREW WILL
HAVE TO ASSESS IF THE ADVISORY WILL NEED TO BE EXPANDED FURTHER SOUTH
AND EAST. DEPENDING ON DEPTH OF SOME COLD AIR ADVECTION CLOUDS...BUT
A FEW FLURRIES MAY GET WRUNG OUT IN THE PROCESS ACRS THE NORTHEASTERN
THIRD OF THE DVN CWA FROM MID EVENING AND ON INTO THE OVERNIGHT.
AS FOR TEMPS TONIGHT...SHARP DROP OFF EXPECTED AS EVENING PROGRESSES.
LOWS BY SUNDAY MORNING IN THE SINGLE DIGITS ALONG AND NORTH OF THE
HWY 30 CORRIDOR...TO THE LOWER TEENS ALONG I80. MID TO UPPER TEENS
HOLDING ON IN THE SOUTH. EXTENT OF THE INCOMING COLD AIR ADVECTION
WOULD WARRANT EVEN COLDER TEMPS...BUT WILL BANK ON THE EXTENT OF
MIXING NORTHWEST WINDS OVERNIGHT AND SOME CLOUD COVER TO KEEP TEMP
FROM DIPPING BELOW THE FORECASTED VALUES THROUGH 12Z SUNDAY MORNING.
12
LONG TERM...SUNDAY THROUGH FRIDAY...
AFTER RUNNING ABOVE NORMAL THROUGH THE FIRST 19 DAYS OF JANUARY...WE
WILL BEGIN A STRETCH OF WEATHER SUNDAY...THAT SHOULD PUT THIS MONTH
BELOW NORMAL FOR ITS MONTHLY TEMPERATURES. THE FORECAST STRENGTH OF
THE ARCTIC AIR REALLY HAS NOT CHANGED MUCH OVER THE PAST FEW
DAYS...WITH A COLD START AND FINISH EXPECTED SUNDAY AS 925MB
TEMPERATURES REMAIN IN THE -10 TO -18 RANGE FROM SOUTH TO NORTH.
SUNDAY NIGHT A STRONGER SURGE OF ARCTIC AIR ARRIVES...WITH INCREASED
WINDS AGAIN AND 925MB TEMPERATURES FALLING -20 TO -25C. THIS WILL
FORCE SURFACE TEMPERATURES TO 5 ABOVE SOUTH TO -5 NORTH SUNDAY
NIGHT...WITH MONDAYS HIGHS UNDER 10 DEGREES FOR MUCH OF THE CWA
MONDAY. THE SOUTHERN CWA MAY SEE HIGHS REACH THE 10 TO 13
RANGE...THROUGH SLIGHTLY DEEPER MIXING...BUT THIS IS SOMEWHAT LOW
CONFIDENCE AS WELL. SUNDAY NIGHT THROUGH MONDAY...OUR WINDS WILL BE
RATHER STRONG...15 TO 25 MPH...PRODUCING WIND CHILLS OF -10 TO
-23...THIS WILL BE HIGHLIGHTED IN THE HWO....AND MAY RESULT IN AN
ADVISORY ISSUANCE FOR THE NORTHERN 1/3 OF THE CWA OR SO ON LATER
FORECASTS.
THE PASSING WEAK CLIPPER ON SUNDAY CONTINUES TO BE LOW CONFIDENCE.
FLURRIES SEEM A GIVEN...WITH A LOW CHANCE FOR LIGHT ACCUMULATIONS
GENERALLY ALONG AND NORTH OF INTERSTATE 80.
MONDAY NIGHT AND TUESDAY...THE SURFACE HIGH MOVES CLOSER AND WINDS
DECREASE. THIS WILL ALSO ALLOW FOR A BETTER RADIATIONAL COOLING SET
UP...AND ASSUMING WE REMAIN NEARLY SNOW FREE...LOWS OF -5 TO +3
SHOULD BE FOUND FROM NORTH TO SOUTH. A WEAK SHORT WAVE MAY PRODUCE
FLURRIES OR POSSIBLY LIGHT SNOW OVER THE REGION TUESDAY...AND HAVE
INCLUDED FLURRIES IN THE GRIDS FOR NOW.
WEDNESDAY SHOULD SEE SLIGHT MODERATIONN AS LOW PRESSURE BEGINS TO
DEVELOP IN THE WESTERN PLAINS...ALLOWING FOR SOMEWHAT BETTER MIXING
AND PLENTY OF SUNSHINE.
THURSDAY INTO FRIDAY...MODELS HAVE TRENDED CLOSER TO THE 12Z ECMWF
SOLUTION WITH A MORE SOUTHERLY LOW TRACK. THIS SHOULD KEEP US COOLER
THAN EARLIER FORECASTS FOR THURSDAY...AND MORE LIKELY ANY PCPN WE
SEE SHOULD BE SNOW. ANOTHER ARCTIC AIRMASS IS SET TO ARRIVE FRIDAY.
ERVIN
&&
.AVIATION...
MAINTAINED THE MENTION OF LLWS AT KMLI AND KBRL THROUGH 13Z THIS
MORNING. RADAR VERTICAL WIND PROFILES CONTINUE TO SHOW WSW TO W WINDS
AROUND 50KTS AT 2KFT WITH SURFACE OBS SHOWING SURFACE WINDS FORM THE
SOUTHWEST AROUND 10 KTS AT TIMES. THE STRONGER WINDS OFF THE SURFACE
SHOULD DIMINISH LATE TONIGHT AS SURFACE WINDS INCREASE SOME.
OTHERWISE VFR CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. A
SURFACE TROF WILL MOVE EAST THROUGH THE REGION CAUSING WINDS TO VEER
TO THE WEST DURING THE AFTERNOON. A STRONG COLD WILL DROP SOUTH
THROUGH THE FORECAST AREA SATURDAY EVENING. EXPECT STRONG NORTHWEST
WINDS BEHIND THE FRONT WITH GUSTS OF 25 TO 30 KTS. THERE MAY BE A
BRIEF PERIOD OF MVFR CIGS BEHIND THE FRONT THIS EVENING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT
FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
IL...NONE.
MO...NONE.
&&
12/ERVINHazardous weather outlook, Jan 18, 3:32 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CST FRI JAN 18 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-192145- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 PM CST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY NIGHT...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FOLLOWING THE PASSAGE OF AN ARCTIC COLD FRONT. WIND SPEEDS FROM 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH WILL BE POSSIBLE IN THE EVENING. SUNDAY AND MONDAY...WIND CHILLS MAY DROP TO AS LOW AS 10 TO 20 BELOW DURING THE EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Iowa, 2013Wind Advisories in Illinois, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.